Alert archive / Florida / River Flood Warnings in 2008

River Flood Warning 1, NWS Mobile, AL

February 2, 2008Escambia County, Florida; Escambia County, Alabama

NWS Mobile, AL issued this river flood warning at Feb 2, 2008, 7:45 AM CST for Escambia County, Florida; Escambia County, Alabama. It took effect at Feb 2, 2008, 9:49 AM CST. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2008, 7:45 AM CST (13:45 UTC)
In effect from
Feb 2, 2008, 9:49 AM CST
Expired
Feb 4, 2008, 9:26 PM CST
In force
60 hr
Issued by
NWS Mobile, AL
Flood severity
Minor

Counties Escambia County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Escambia River near Century (CTYF1). The gauge peaked at 17.42 ft at Feb 3, 2008, 12:00 PM CST.

actionminormoderate15202502/0202/0302/0402/0502/06
Action stage
12 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMOB 021347
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
745 AM CST SAT FEB 2 2008

...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN FLORIDA... 

  ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY.

.RECENT HEAVY RAINS HAVE CAUSED THE RIVER TO RISE QUICKLY OVERNIGHT.  RIVER LEVELS ARE FORECAST TO RISE TO FLOOD STAGE THIS SATURDAY MORNING...AND A FLOOD WARNING IS NOW IN EFFECT.  

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

ALC053-FLC033-031347-
/O.NEW.KMOB.FL.W.0001.080202T1549Z-080205T0600Z/
/CTYF1.1.ER.080202T1549Z.080203T1200Z.080205T0000Z.NO/
745 AM CST SAT FEB 2 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ESCAMBIA RIVER NEAR CENTURY
* FROM THIS MORNING UNTIL LATE MONDAY NIGHT
* AT 7 AM SATURDAY THE STAGE WAS...16.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 17.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE 
  TO NEAR 17.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY MONDAY EVENING.
* AT 17.5 FEET...SOME FLOODING OF LOWLANDS IN THE AREA WILL CONTINUE UNTIL THE 
  RIVER LEVEL DROPS BELOW 13 FEET.

$$
4 follow-up statements
000 
WGUS84 KMOB 021655
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1055 AM CST SAT FEB 02 2008
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER FLORIDA...
 
  ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY. 

.RECENT HEAVY RAINS HAVE CAUSED RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

ALC053-FLC033-031655-
/O.CON.KMOB.FL.W.0001.000000T0000Z-080205T0600Z/
/CTYF1.1.ER.080202T1555Z.080203T1200Z.080205T0000Z.NO/
1055 AM CST SAT FEB 02 2008

THE FLOOD WARNING CONTINUES FOR
  THE ESCAMBIA RIVER NEAR CENTURY
* UNTIL LATE MONDAY NIGHT 
* AT 10AM SATURDAY THE STAGE WAS 17 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 17.0 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY TOMORROW MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE MONDAY EVENING.
AT 17.0 FEET, CONSIDERABLE FLOODING OF LOWLANDS WILL OCCUR.  

$$
000 
WGUS84 KMOB 031706
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1106 AM CST SUN FEB 03 2008
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN FLORIDA...
 
  ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY. 

.RECENT HEAVY RAINS HAVE CAUSED RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

ALC053-FLC033-041706-
/O.EXT.KMOB.FL.W.0001.000000T0000Z-080205T1500Z/
/CTYF1.1.ER.080202T1555Z.080203T1600Z.080205T0900Z.NO/
1106 AM CST SUN FEB 03 2008

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
  THE ESCAMBIA RIVER NEAR CENTURY
* UNTIL TUESDAY MORNING 
* AT 10 AM SUNDAY THE STAGE WAS 17.4 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 17 FEET
* THE RIVER WILL REMAIN NEAR 17.4 FEET UNTIL EARLY MONDAY MORNING...THEN BEGIN TO    FALL. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* AT 17 FEET, SOME FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. 

$$
000 
WGUS84 KMOB 041508
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
908 AM CST MON FEB 04 2008
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN FLORIDA...
 
  ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY. 

.RECENT HEAVY RAINS HAVE CAUSED RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

ALC053-FLC033-050600-
/O.EXT.KMOB.FL.W.0001.000000T0000Z-080205T0600Z/
/CTYF1.1.ER.080202T1555Z.080203T2115Z.080205T0000Z.NO/
908 AM CST MON FEB 04 2008

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR
   THE ESCAMBIA RIVER NEAR CENTURY
* UNTIL LATE TONIGHT 
* AT 8AM MONDAY THE STAGE WAS 17.2 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 17.0 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING.
  AT 17.0 FEET, CONSIDERABLE FLOODING OF LOWLANDS WILL OCCUR.  

$$
000 
WGUS84 KMOB 050326
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
926 PM CST MON FEB 04 2008
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN ALABAMA AND FLORIDA...
 
   ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY
   ALABAMA AND ESCAMBIA COUNTY FLORIDA.

.THE RIVER HAS CRESTED AND FELL BELOW FLOOD STAGE THIS
AFTERNOON. ANOTHER STORM SYSTEM WILL APPROACH THE CENTRAL GULF
COAST REGION ON TUESDAY. WITH THE GROUND ALREADY SATURATED
ACROSS THE AREA...HEAVY RAIN MAY CAUSE THE RIVER TO QUICKLY
RISE AGAIN. THUS INTERESTED PARTIES ARE ENCOURAGED TO STAY
ABREAST THE LATEST FORECASTS FOR THE ESCAMBIA RIVER AND OTHER
AREA WATERWAYS. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

ALC053-FLC033-050356-
/O.CAN.KMOB.FL.W.0001.000000T0000Z-080205T0600Z/
/CTYF1.1.ER.080202T1555Z.080203T2115Z.080204T2001Z.NO/
926 PM CST MON FEB 04 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ESCAMBIA RIVER NEAR CENTURY
* AT 8PM MONDAY THE STAGE WAS 16.8 FEET AND FALLING. 
* FLOOD STAGE IS 17 FEET
* THE RIVER EXPECTED TO CONTINUE TO FALL OVER THE NEXT DAY. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Feb 2, 4:55 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Feb 2, 4:55 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
455 AM CST SAT FEB 2 2008

.SHORT TERM (TODAY AND TONIGHT)...WATER VAPOR SATELLITE IMAGERY
ALONG WITH UPPER AIR OBSERVATIONS SHOWS A PLUME OF BROKEN OPAQUE
MID/HIGH LEVEL CLOUD COVER SPREADING RAPIDLY EASTWARD INTO THE
FORECAST AREA. HIGH LEVEL MOISTURE IS INITIALIZED WELL IN THE NAM
AND GFS SOLUTIONS WITH MUCH INCREASED RH VALUES ALOFT SETTING UP
OVER THE AREA TODAY AND TONIGHT. THUS...FORECASTERS HAVE MADE SOME
ADJUSTMENTS TO SKY GRIDS WITH A RESULTANT PARTLY TO MOSTLY CLOUDY
SKY CONDITION. ALTHOUGH CLOUD COVER IS ON THE INCREASE...NOT
ANTICIPATING RAIN IN THE SHORT TERM AS THE MOISTURE LEVELS IN THE
LOW TO MID LEVELS WILL BE LOW. PRECIPITABLE WATERS START OUT BELOW A
QUARTER INCH...ONLY RECOVERING TO A HALF TO ONE INCH BY LATE
TONIGHT. HIGH PRESSURE EXTENDS FROM THE APPALACHIANS INTO THE MID
ATLANTIC...WHICH SUGGESTS SOME RECOVERY TO TEMPERATURES. MUST TAKE
INTO ACCOUNT HIGH LEVEL CLOUD COVER WHEN CONSIDERING THE OFFICIAL
TEMPERATURE FORECAST. HAVE TAKEN A BLEND OF THE GFS AND MET
SOLUTIONS FOR DAYTIME HIGHS...RANGING FROM THE LOW TO MID 60S.
TONIGHT...MOS SOLUTIONS FOR MINS ALONG THE COAST ARE FAIRLY CLOSE AS
WILL BE THE NUMBERS. OVER THE INTERIOR...HAVE TRENDED CLOSER TO THE
WARMER MET GUIDANCE DUE TO CLOUDS.  /10

.LONG TERM (SUNDAY THROUGH NEXT SATURDAY)...THE SURFACE RIDGE MOVES
OFF THE CAROLINA COAST SUNDAY WITH A LIGHT SOUTHERLY LOW LEVEL FLOW
AND SOUTHWESTERLY UPPER FLOW RESULTING IN PERIODS OF CLOUDS.  THE
GFS/ECMWF STILL GENERATE SOME WIDESPREAD RAIN NORTHWEST OF OUR AREA
SUNDAY ALONG THE SOUTHERN EDGE OF THE STRONGER MIDLEVEL WESTERLIES.
KEPT HIGHER POPS (AROUND 50 PERCENT) GOING OVER OUR NORTHWESTERN
ZONES SUNDAY AS A SHORTWAVE SLIPS EASTWARD ACROSS TENNESSEE...WITH A
SLIGHT CHANCE ALONG THE COAST WEST OF PENSACOLA.  ON MONDAY THE
FIRST IMPULSE LIFTS OUT TO THE NORTHEAST AS THE UPPER TROUGH STARTS
TO AMPLIFY OVER TEXAS.  WE CARRY A SMALL CHANCE OF SHOWERS OVER
MAINLY THE NORTHWESTERN COUNTIES ON MONDAY.  UNFORTUNATELY FAT
TUESDAY REMAINS IN QUESTION RAIN-WISE...AS THE UPPER TROUGH OVER THE
SOUTHERN PLAINS STARTS TO EJECT EASTWARD AND A COLD FRONT STARTS
SURGING INTO OUR AREA FROM THE NORTHWEST LATE TUESDAY.  THE LATEST
RUNS OF THE GFS HAVE STARTED TRENDING NORTH WITH THE STRONGER UPPER
DYNAMICS AND SURFACE LOW TUESDAY...ESSENTIALLY TAKING THE GREATEST
SEVERE THREAT NORTH OF OUR AREA.  THAT IS NOT TO SAY WE WONT GET A
FEW SEVERE STORMS DOWN HERE...GIVEN THE ENTRANCE REGION OF THE 40-50
KT LOW LEVEL JET IS STILL ADVERTISED BY BOTH THE GFS AND ECMWF TO
TRANSLATE ACROSS OUR INLAND COUNTIES TUESDAY EVENING.  BOTH
MODELS HAVE AMPLE INSTABILITY FOR NUMEROUS THUNDERSTORMS TUESDAY
AFTERNOON IN THE WEST AND TUESDAY EVENING IN THE CENTRAL AND EASTERN
COUNTIES.  THE SQUALL LINE MOVES EAST OF OUR AREA BY WEDNESDAY
MORNING...AND WE MAINTAIN A GENERALLY DRY FORECAST THROUGH THE
REMAINDER OF THE FORECAST PERIOD.  /05

&&

.MARINE...HIGH PRESSURE POSITIONED TO OUR NORTHEAST...ALLOWS FOR A
LIGHT ONSHORE FLOW THIS WEEKEND. SEAS LOOK TO RANGE FROM NEAR 2 FEET
NEAR SHORE AND 3 TO 4 FEET WELL OFFSHORE. AN IMPULSE IN THE FLOW
PASSING EAST NORTHEAST ACROSS THE DEEP SOUTH LATE SUNDAY/MONDAY
MORNING MAY CAUSE AN INCREASE IN WINDS AND A BUILD IN SEAS TO START
OUT THE NEW WEEK. MAIN WEATHER SYSTEM TO IMPACT THE AREA COMES
TUESDAY AS A COLD FRONT APPROACHES AND MOVES THROUGH THE AREA.
SOUTHERLY FLOW INCREASES WITH A POSSIBLE RANGE FROM 20 TO 30 KNOTS
THROUGH THE DAY TUESDAY. THIS LONG SOUTHERLY FETCH ALLOWS FOR SEAS
TO BUILD FROM 5 TO 7 FEET NEAR SHORE AND UPWARDS TO AROUND 8 FEET
WELL OFFSHORE. CREATING ADDITIONAL PROBLEMS FOR MARINERS WILL BE THE
PASSAGE OF A LINE OF THUNDERSTORMS WHICH WILL LIKELY BRING STRONGER
WINDS AND LOCALLY HIGHER SEAS TUESDAY NIGHT. WEATHER CLEARS THE AREA
BY WEDNESDAY. /10

&&

.FIRE WEATHER...DEWPOINT FORECAST FOR TODAY HAS THE RH LEVELS
DROPPING TO AROUND 30 PERCENT OVER PORTIONS OF SOUTH CENTRAL ALABAMA
AND NORTHERN OKALOOSA COUNTY FLORIDA THIS AFTERNOON...HOWEVER THE
DURATION OF LOW RH BELOW 35 PERCENT DOES NOT APPEAR TO MEET RED FLAG
CRITERIA OVER FLORIDA.  THEREFORE WE DROPPED THE FIRE WEATHER WATCH
FOR TODAY OVER NORTHERN OKALOOSA COUNTY.  OTHERWISE...HIGH PRESSURE
MOVES EAST OF THE REGION TODAY WITH A LIGHT SOUTHERLY TRANSPORT FLOW
SETTING UP THIS AFTERNOON AND EVENING.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      66  47  70  58 /  00  05  20  30
PENSACOLA   62  46  68  57 /  00  05  10  20
DESTIN      62  46  66  58 /  00  05  05  20
EVERGREEN   66  38  70  50 /  00  05  20  30
WAYNESBORO  65  45  65  57 /  00  05  50  50
CAMDEN      65  38  69  51 /  00  05  20  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

10/MANISCALCO
05/GARMON
Hazardous weather outlook, Feb 2, 5:20 AM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
520 AM CST SAT FEB 2 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-031100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
520 AM CST SAT FEB 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS FORECAST LATE THIS WEEKEND.

WITH HIGH PRESSURE TO THE EAST OF THE AREA EARLY NEXT WEEK...PATCHY
FOG IS POSSIBLE EARLY MONDAY MORNING.

AN APPROACHING COLD FRONT ON TUESDAY BRINGS INCREASING WINDS AND
BUILDING SEAS...ELEVATING HAZARDOUS CONDITIONS FOR MARINE
NAVIGATION...ESPECIALLY FOR SMALLER MARINE CRAFT.

THUNDERSTORMS ARE FORECAST TO BEGIN LINING UP FROM EASTERN
ARKANSAS...DOWN THROUGH LOUISIANA TO OFF THE SOUTHEAST TEXAS COAST
EARLY IN THE DAY TUESDAY...AHEAD OF THE FRONT. THE SQUALL LINE MOVES
RAPIDLY EASTWARD DURING THE DAY...IMPACTING THE WESTERN PORTIONS OF
THE FORECAST AREA LATE TUESDAY AFTERNOON. THE LINE OF STORMS
CONTINUES EASTWARD THROUGH THE REMAINDER OF THE AREA TUESDAY
EVENING THROUGH EARLY WEDNESDAY MORNING.

IT APPEARS THE RISK OF SEVERE THUNDERSTORMS WILL BE SLIGHTLY HIGHER
OVER THE INTERIOR OF SOUTHEAST MISSISSIPPI AND THE INTERIOR OF
SOUTHWEST ALABAMA LATE TUESDAY. THESE AREAS WILL BE UNDER THE BEST
ATMOSPHERIC DYNAMICS FAVORABLE FOR SEVERE THUNDERSTORMS.
HOWEVER...STRONG TO A FEW SEVERE THUNDERSTORMS ARE POSSIBLE CLOSER
TO THE COAST AND OVER THE MARINE AREA AS WELL. IT APPEARS THE MAIN
THREAT FROM SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE
WINDS.

NO HAZARDOUS WEATHER IS ANTICIPATED WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD STAY ALERT
FOR POSSIBLE ACTIVATION TUESDAY THROUGH EARLY WEDNESDAY MORNING FOR
THE POTENTIAL OF SEVERE THUNDERSTORMS.

Nearby

River Flood Warnings in Florida, 2008River Flood Warnings in Alabama, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.